How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

I had allergy testing 52 hours ago. One of the reacted sub

Resolved Question:

I had allergy testing 52 hours ago. One of the reacted sub dermal shot areas swelling is increasing. The area is raised, red and itching. I have been putting benadryl cream on the area every 8 to 12 hours for 24 hours. I have continued to taking zyrtec for the last 2 days. Should I be worried about this?
Submitted: 6 years ago.
Category: Health
Expert:  Dr. RK replied 6 years ago.

Dear freebirs,


What is the size, location and colour of the swelling?

any associated discharge or difficulty in breathing?

did you consult a doctor yet?

when are you scheduled for doctor's appointments?


Customer: replied 6 years ago.
The swelling 2 in by 1 1/2 in, the center that is more raised in 1/2 in by 3/4 in, on my left forearm, and is bright red in the center and the outer swelling is a lighter red . There is no discharge. I have asthma and my breathing is a little labored but no different than when I get nerves. I called the doctor yesterday about the swelling and he said to use benadryl, but the swelling has increased since than. My next appointment is not until the allergy shot injections come in.
Expert:  Dr. RK replied 6 years ago.

Dear freebird,


Thank you for the information,


As per the symptoms described by you it seems that you have developed the allergy to shot given which is causing such swelling, redness at the local site.


It is treated by the application of steroid pointment locally over the site.The commonly used steroids are dexamethasone, betasol, clobetasol, etc and you may use any one of them.The daily application 2-3times aday and the swelling will decrese.


You may also continue to take the benadryl which may ease the symptoms.If there is signs of infection then antibiotics may be needed though the chances are less.


Let me know if you have any doubt.


Thank you!



Customer: replied 6 years ago.
Do I need to go to a doctor or can I get one of these medication over the counter?
Expert:  Dr. RK replied 6 years ago.

Dear freebird,


The low potency steroid ointments are available as OTC without prescription which you may get from near by pharmacy.


Let me know if you have any doubt.


Thank you!

Dr. RK and 4 other Health Specialists are ready to help you